MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ LOGICAL® PRESSURE MONITORING SET; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX¿ LOGICAL® PRESSURE MONITORING SET; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Catalog Number MX9604A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that serum was leaking after filling a medex¿ logical® pressure monitoring set.There was no patient involvement; the problem was identified after assembly.
 
Additional Manufacturer Narrative
Upon receipt of the returned product sample, it was visually examined.One used partial single pressure monitoring kit was received.Visual inspection found a tear in the diaphragm of the dome.Functional testing was performed to test for air and water leakage.Air and water leak testing revealed a leak on the diaphragm.A review of the device history record found no discrepancies with relation to the reported issue.Sample testing from three lots, including one sample from this lot, was performed.This testing revealed no defects or anomalies.Prior to release for distribution of the respective lot for the returned sample, parts from this lot were 100 percent air leak tested.The root cause has been attributed to damage observed on the diaphragm, which likely occurred during use.This investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
MEDEX¿ LOGICAL® PRESSURE MONITORING SET
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6732343
Report Number3012307300-2017-01557
Device Sequence Number821581
Product Code DRS
UDI-Device Identifier10351688502933
UDI-Public10351688502933
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K820355
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/22/2019
Device Catalogue NumberMX9604A
Device Lot Number3248616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1